Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 7, 2011, 5:03 AM MDT. It took effect at Apr 7, 2011, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2011, 5:03 AM MDT (11:03 UTC)
- In effect from
- Apr 7, 2011, 10:00 AM MDT
- Expired
- Apr 7, 2011, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
812 WWUS75 KABQ 071103 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 503 AM MDT THU APR 7 2011 ...STRONG WINDS TO REDEVELOP ACROSS EASTERN NEW MEXICO TODAY... .STRONG WINDS ARE EXPECTED ACROSS EASTERN NEW MEXICO TODAY AS A SURFACE LOW IN SOUTHEAST COLORADO INCREASES THE SURFACE PRESSURE GRADIENT ALONG WITH AFTERNOON MIXING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. EXPECT THE STRONGEST SPEEDS TO OCCUR DURING THE MID-AFTERNOON HOURS AT MOST LOCALES. LOCALIZED AREAS OF BLOWING DUST AND STRONG CROSS WINDS CAN BE EXPECTED TODAY. EXPECT THE WINDS TO GRADUALLY WEAKEN NEAR SUNSET. NMZ524-071215- /O.CAN.KABQ.WI.Y.0017.000000T0000Z-110407T1200Z/ SOUTH CENTRAL HIGHLANDS- 503 AM MDT THU APR 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDY CONDITIONS WILL RETURN TO THE REGION THIS AFTERNOON...ALTHOUGH NOT AS STRONG AS WEDNESDAY. WIND SPEEDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS UP TO 40 OR 45 MPH. $$ NMZ523-528>538-071800- /O.NEW.KABQ.WI.Y.0018.110407T1600Z-110408T0200Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 503 AM MDT THU APR 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. * LOCATION...THE EASTERN PLAINS OF NEW MEXICO. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL RAPIDLY INCREASE LATE THIS MORNING AND PERSIST THROUGH THE EARLY EVENING HOURS. THE STRONGEST WIND SPEEDS WILL LIKELY OCCUR DURING THE MID-AFTERNOON FOR MOST AREAS. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285 AS WELL AS STATE ROUTES 39 AND 104. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ526-539-540-071800- /O.EXT.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 503 AM MDT THU APR 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...NORTHERN SACRAMENTO MOUNTAINS AS WELL AS EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THE DAY BEFORE GRADUALLY WEAKENING EARLY THIS EVENING. THE STRONGEST WIND SPEEDS SHOULD OCCUR FROM LATE MORNING THROUGH MID-AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 380 AS WELL AS STATE ROUTE 214. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION. && $$ DPORTER/44
2 follow-up statements
326 WWUS75 KABQ 071734 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1134 AM MDT THU APR 7 2011 ...GUSTY WINDS EXPECTED ACROSS EASTERN NEW MEXICO THIS AFTERNOON AND EARLY EVENING... .STRONG WINDS ARE EXPECTED ACROSS EASTERN NEW MEXICO THIS AFTERNOON AND EARLY THIS EVENING AS SURFACE LOW PRESSURE IN SOUTHEAST COLORADO STRENGTHENS. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE COMMON. EXPECT THE STRONGEST SPEEDS TO OCCUR DURING THE MID-AFTERNOON HOURS AT MOST LOCALES. LOCALIZED AREAS OF BLOWING DUST AND STRONG CROSS WINDS CAN BE EXPECTED. THE GUSTY WINDS SHOULD GRADUALLY WEAKEN NEAR SUNSET. NMZ523-528>538-080200- /O.CON.KABQ.WI.Y.0018.000000T0000Z-110408T0200Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 1134 AM MDT THU APR 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...THE EASTERN PLAINS...CENTRAL AND NORTHEAST HIGHLANDS. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL RAPIDLY INCREASE EARLY IN THE AFTERNOON AND PERSIST THROUGH THE EARLY EVENING HOURS. THE STRONGEST WIND SPEEDS WILL LIKELY OCCUR DURING THE MID- AFTERNOON FOR MOST AREAS. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAYS 84 AND 285 AS WELL AS STATE ROUTES 39 AND 104. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ526-539-540-080200- /O.CON.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1134 AM MDT THU APR 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...NORTHERN SACRAMENTO MOUNTAINS AS WELL AS EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES. * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL CONTINUE FOR THE REST OF THE DAY BEFORE GRADUALLY WEAKENING EARLY THIS EVENING. THE STRONGEST WIND SPEEDS SHOULD OCCUR THROUGH MID-AFTERNOON. * VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS. * LOCAL IMPACTS...LOCALIZED AREAS OF BLOWING DUST MAY REDUCE VISIBILITY AT TIMES. STRONG CROSS WINDS WILL ALSO CREATE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS SUCH AS U.S. HIGHWAY 380 AS WELL AS STATE ROUTE 214. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD EXERCISE EXTREME CAUTION. && $$
038 WWUS75 KABQ 080149 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 PM MDT THU APR 7 2011 NMZ523-528>538-080300- /O.EXP.KABQ.WI.Y.0018.000000T0000Z-110408T0200Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS- 749 PM MDT THU APR 7 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS WITH ONLY A FEW OCCASIONAL GUSTS ABOVE 25 MPH EXPECTED BEFORE 9 PM. $$ NMZ526-539-540-080300- /O.EXP.KABQ.WI.Y.0017.000000T0000Z-110408T0200Z/ SOUTH CENTRAL MOUNTAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 749 PM MDT THU APR 7 2011 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THE EVENING HOURS. SOME OCCASIONAL GUSTS TO 35 MPH WILL BE POSSIBLE BEFORE 10 PM...BUT OVERALL WINDS WILL CONTINUE TO TREND DOWN. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:40 AM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 7, 3:40 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT THU APR 7 2011 ...EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS POSSIBLE SATURDAY... .DISCUSSION... PRIMARY FORECAST CHALLENGES IN THE SHORT TERM FOCUS ON PCPN CHANCES AS WELL AS WINDY/FIRE WEATHER CONDITIONS. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FRIDAY ACROSS THE FORECAST AREA MINUS THE NRN MOUNTAINS WITH A MORE INTENSE SITUATION POSSIBLE FOR SAT. A DAMAGING WIND THREAT LOOKS PLAUSIBLE FOR CENTRAL/ERN NM ON SUNDAY. UPPER LOW OFF THE BAJA CALIFORNIA COAST HAS BEEN ABSORBED INTO THE WESTERLIES AND IS CURRENTLY MIGRATING INTO CENTRAL NEW MEXICO ATTM. PCPN LOOKS RATHER MEAGER ON REGIONAL WSR-88D NETWORK...ALTHOUGH A FEW OBSERVATIONS SITES HAVE NOTED LIGHT TO MODERATE QPF WITH GALLUP OCCASIONALLY REPORTING HEAVY RAIN. IN FACT...MANY REPORTING STATIONS WITHIN SAN JUAN...RIO ARRIBA...MCKINLEY AND SANTA FE COUNTIES HAVE NOTED 0.10-0.40 OF AN INCH OF PCPN. EVEN PORTIONS OF THE SACRAMENTO MOUNTAINS HAVE PICKED UP A COUPLE TENTHS OF AN INCH. WITH THIS BEING SAID...WILL CONTINUE WITH SCATTERED/NUMEROUS COVERAGE ACROSS THE NW QUADRANT OF THE FORECAST AREA...WITH ACTIVITY ACROSS THE ERN PLAINS STARTING TO DWINDLE AFTER SUNRISE WITH THE PASSAGE OF THE WAVE. SOME LIGHT OROGRAPHIC ACTIVITY COULD PERSIST IN THE NORTHWEST ZONES INTO THE AFTERNOON HOURS...WANING THEREAFTER. SNOW LEVELS ARE LIKELY NEAR 8500 FEET THIS MORNING AND SHOULD RISE ONLY 500 FT BY AFTERNOON. AN ADDITIONAL LIGHT DUSTING TO 2 INCHES ARE POSSIBLE BEFORE ALL IS SAID AND DONE...MAINLY ALONG THE WEST FACING SLOPES OF THE SAN JUANS AOA 9500 FT. MEANWHILE...A 996MB SURFACE LOW WILL DEVELOP OVER SOUTHEAST COLORADO THIS AFTERNOON. THIS WILL TIGHTEN THE SFC PRESSURE GRADIENT IN THE EASTERN NM...ESPECIALLY IN THE NE/EC PLAINS. WINDS ALOFT ARE NOT OVERLY IMPRESSIVE...35 KTS AT 700MB...BUT AFTERNOON MIXING WILL COMBINE WITH THE SFC PRESSURE GRADIENT TO PRODUCE WINDY CONDITIONS. LOW END WIND ADVISORY SPEEDS ARE LIKELY...ALTHOUGH NOT CONSISTENTLY BLOWING AT ALL TIMES. NONETHELESS...FEEL IT IS PRUDENT TO ISSUE THE NPW FOR STRONG CROSS WINDS. NMZ526-239-540 WILL BE EXTENDED THROUGH 02Z/FRI AND THE REMAINDER OF THE ERN PLAINS WILL START AT 16Z/TODAY. WILL REMOVE NMZ524 FROM THE ADVISORY ALTHOUGH BREEZY CONDITIONS WILL PERSIST THROUGHOUT THE DAY. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED IN CENTRAL/ERN NEW MEXICO. PLEASE REFER TO THE FIRE WEATHER SECTION BELOW FOR FURTHER DETAILS. TEMPERATURES TODAY SHOULD BE NEAR SEASONAL NORMALS IN THE WEST AND 5-10F ABOVE AVERAGE IN THE EAST. AN UPPER LEVEL TROUGH CURRENTLY IN THE PACIFIC NORTHWEST WILL DIVE SOUTH OVER THE NEXT 36 HOURS. AN EMBEDDED 532 DAM CLOSED LOW SHOULD SLOWLY FILL AS ITS MIGRATES INTO SRN CALIFORNIA BY FRI NIGHT. EVEN THOUGH THIS FEATURE WILL BE WEAKENING...THE UPPER LEVEL GRADIENT IS EXPECTED TO TIGHTEN ACROSS AZ/WRN NM ON FRIDAY AND STATEWIDE ON SAT. THIS WILL SET THE STAGE FOR A SIGNIFICANT WIDESPREAD WINDY AND FIRE WEATHER EVENT FOR THE LAND OF ENCHANTMENT. IN FACT...DAMAGING WINDS MAY BE A THREAT ON SATURDAY AFTERNOON IN THE ERN HALF OF THE STATE AS 700MB WINDS RAPIDLY INCREASE INTO THE 45-70 KT RANGE. MEANWHILE... A 990MB SURFACE LOW IS PROGGED TO DEVELOP IN NORTHEAST COLORADO. IT WILL NOT BE IN THE MOST FAVORED LOCATION...HOWEVER THE SFC PRESSURE GRADIENT WILL NOTABLY TIGHTEN ACROSS THE REGION. THIS PERIOD SHOULD BE MONITORED EXTREMELY CLOSELY AS A TINDERBOX AIRMASS IN COMBINATION WITH DAMAGING WINDS AND ONGOING/NEW FIRES MAY POSE A THREAT TO LIFE AND PROPERTY. STRONG WINDS MAY PERSIST INTO SAT NIGHT AS THE SURFACE LOW DEEPENS TO 989MB AND SLIDES INTO EAST CENTRAL CO...A MUCH BETTER LOCALE FOR NM. INCREASED HIGH TEMPS FOR THIS PERIOD AND ADDED AREAS OF BLOWING DUST TO THE ERN PLAINS. ON THE FLIP SIDE...PRECIPITATION CHANCES WILL INCREASE ACROSS WRN NEW MEXICO SATURDAY...WITH THE UPR LOW MIGRATING ALONG THE CO/NM BORDER SAT NIGHT. STORMS INITIALLY MAY BE CAPABLE OF DAMAGING MICROBURSTS PER THE INVERTED-V MODEL SOUNDING PROFILES ON THE NAM BUFR. PACIFIC FRONT WILL SWEEP ACROSS THE STATE SATURDAY NIGHT/SUNDAY...WHICH MAY BE A CONCERN FOR ANY FIRE CREWS IN THE FIELD DUE TO CHANGING WIND DIRECTIONS. WINDY CONDITIONS WILL BE A CONCERN AGAIN ON SUNDAY AFTERNOON...ALTHOUGH SPEEDS WILL NOT BE AS STRONG AS SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY OVER THIS SAME REGION DURING PEAK HEATING. TEMPERATURES WILL SUCCUMB TO COLD AIR ADVECTION AND DROP 10-20 DEGREES IN THE WEST/EAST FOR SAT/ SUN RESPECTIVELY. NOTE...MODELS COULD SLOW THE EASTWARD PROGRESSION OF THE UPR LEVEL DISTURBANCE AND THIS MAY IMPACT THE SEVERITY OF THE STORM SYSTEM. QUIETER WEATHER IS ON TAP FOR THE EARLY PORTION OF THE WORK WEEK. A WEAK DISTURBANCE WILL WALK ACROSS NEW MEXICO TUESDAY/TUESDAY NIGHT... BUT IT APPEARS TO OFFER MINIMAL IMPACT ATTM. DPORTER && .AVIATION... A STEADY STREAM OF MOISTURE WILL PERSIST OVER CENTRAL AND WESTERN PARTS OF NM TODAY...MAINLY NORTH OF HWY 60. AIRPORTS ALONG A LINE FROM KSAF TO KSKX AND WWD TO AZ BORDER CAN EXPECT PERIODS OF MVFR/IFR CONDITIONS IN -RA BR/LOW CLOUDS. PRECIP/LOW CLOUDS MAY LINGER INTO THIS AFTN AND TONIGHT ALONG A LINE FROM GUP TO CUBA AND NWD TO THE CO BORDER. SW WINDS WILL BECOME GUSTY AGAIN TODAY WITH STRONGEST G35-45 KT ALONG AND E OF CNTRL MTN CHAIN. STRONG WINDS WILL RETURN AREAWIDE ON FRIDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FOR PARTS OF THE FORECAST AREA DAILY THROUGH SUNDAY. THE AREA MOST PERSISTENTLY IMPACTED WITH BE THE EAST. HOWEVER...PARTS OF CENTRAL AND WESTERN NEW MEXICO WILL ALSO EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY. A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL DROP SOUTHWARD ALONG THE PACIFIC COAST TO SOUTHERN CA TODAY AND TONIGHT...THEN EJECT NORTHEASTWARD SATURDAY...TRAVEL EASTWARD ALONG THE CO/NM BORDER SATURDAY NIGHT...THEN GRADUALLY EXIT NORTHEASTWARD INTO THE UPPER GREAT PLAINS ON SUNDAY. A BAJA LOW THAT BROUGHT PRECIP TO PARTS OF NM OVERNIGHT WILL EXIT NM TO THE NE THIS MORNING ENDING SHOWERS IN MOST LOCATIONS BY MID DAY. HOWEVER...THE AREA ALONG AND N OF A LINE FROM RAMAH TO PECOS WILL CONTINUE TO SEE SCT TO ISOLD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AS INSTABILITY AND MOISTURE PERSISTENTLY CROSSES THE FOUR CORNERS REGION IN STRONG SW FLOW ALOFT. WITH THIS MORNINGS FORECAST PACKAGE...WE WILL UPGRADE TO A RED FLAG WARNING FOR TODAY IN THE MIDDLE RIO GRANDE VALLEY AND ACROSS THE EASTERN PLAINS. WILL ALSO CANCEL THE WATCH FOR THE SANDIA/MANZANO AND GALLINAS MOUNTAINS...BUT WILL ISSUE A RED FLAG WARNING FOR THE NORTHEAST HIGHLANDS ALONG AND EAST OF I-25. DUE TO THE WET SYSTEM THAT WILL EJECT NE THIS MORNING...HUMIDITIES WILL REMAIN ELEVATED FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD TODAY. HOWEVER...IN THE WAKE OF THE SYSTEM STRONG SPRING MIXING SHOULD ENABLE THE MIDDLE RIO GRANDE VALLEYS HUMIDITIES TO CRATER FROM 14 TO 18 PERCENT THIS AFTERNOON...ESPECIALLY IN SOCORRO COUNTY. SW WIND GUSTS WILL REACH 45-50 MPH IN THE SANDIA/MANZANO AND GALLINAS MOUNTAINS TODAY...BUT HUMIDITIES MAY ONLY DROP TO 15 PERCENT IN ISOLATED LOCATIONS FOR AN HOUR OR TWO WITH THE GREATEST THREAT OF LOCALLY CRITICAL CONDITIONS ALONG THE SOUTHERN AND EASTERN FRINGES OF THE ZONE. LIKEWISE FOR THE WEST CENTRAL HIGHLANDS...WHERE EASTERN FRINGES OF THE ZONE WILL PROBABLY EXPERIENCE LOCALLY CRITICAL CONDITIONS FOR AN HOUR OR TWO THIS AFTERNOON. WE WILL ALSO CONTINUE THE WIDESPREAD FIRE WEATHER WATCH FOR FRIDAY UNCHANGED...AND WILL EXPAND THE FIRE WEATHER WATCH FOR SATURDAY TO INCLUDE THE NE HIGHLANDS ALONG AND EAST OF I-25. ALTHOUGH THE NORTH CENTRAL MOUNTAINS ARE NOT INCLUDED IN FRIDAYS FIRE WEATHER WATCH... IT WILL BE WINDY THERE AND SOUTHERN AND EASTERN FRINGES OF THAT ZONE CAN EXPECT AN HOUR OR TWO OF LOCALLY CRITICAL CONDITIONS. SATURDAY HAS CLEARLY EMERGED AS THE DAY WITH THE STRONGEST WINDS...WHEN MUCH OF CENTRAL AND EASTERN NM CAN ANTICIPATE GUSTS FROM 45 TO 55 MPH. GUSTS OVER 60 MPH WILL BE POSSIBLE ALONG THE E SLOPES OF THE CENTRAL MTN CHAIN AND ACROSS THE NE PLAINS. HUMIDITIES MAY NOT REACH CRITICAL THRESHOLDS SATURDAY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WESTWARD...BUT THEY SHOULD DROP TO AROUND 10 PERCENT ALONG THE TX BORDER. AS THE UPPER LOW PASSES EASTWARD ALONG THE NM/CO BORDER SATURDAY NIGHT...A WAVE OF WETTING PRECIPITATION SHOULD MOVE THROUGH MAINLY WESTERN AND NORTHERN PARTS OF NM. PRECIP CHANCES WILL INCREASE ACROSS THE W BEGINNING SATURDAY AFTERNOON...WHEN THUNDERSTORMS WILL BE POSSIBLE. THEN...WRAP AROUND MOISTURE MAY CAUSE RAIN AND MOUNTAIN SNOW SHOWERS TO PERSIST ALONG THE CO BORDER SUNDAY AS THE UPPER LOW EXITS NE. A POTENT PACIFIC COLD FRONT WILL CROSS WITH THE SYSTEM SATURDAY NIGHT...DROPPING TEMPERATURES 8-14 DEGREES BELOW NORMAL IN CENTRAL AND WESTERN AREAS SUNDAY. HIGHS ON THE PLAINS SUNDAY WILL VARY FROM NEAR NORMAL TO AS MUCH AS 8 DEGREES BELOW NORMAL. A FEW INCHES OF SNOW ACCUMULATION WILL BE POSSIBLE IN THE WESTERN AND ESPECIALLY THE NORTHERN MOUNTAINS SATURDAY NIGHT INTO SUNDAY MORNING. SOUTHWEST WINDS WILL REMAIN STRONG AND GUSTY ACROSS THE EAST ALL NIGHT SATURDAY NIGHT AND HUMIDITY RECOVERIES ARE EXPECTED TO BE POOR. THEN...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO RETURN TO MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN SUNDAY AFTERNOON...DESPITE COOLER TEMPERATURES. A 989 MB SURFACE LOW WILL SLOWLY EXIT CO NORTHEASTWARD WITH THE UPPER LOW. THIS WILL RESULT IN THE PERSISTENCE OF A VERY STRONG SURFACE PRESSURE GRADIENT ACROSS EASTERN NM SUNDAY AND STRONG NW WINDS THAT WILL LIKELY GUST FROM 40 TO 50 MPH. HUMIDITIES SHOULD CRATER TO AROUND 10 PERCENT SOUTH OF HIGHWAY 56. NEXT WORK WEEK...A RIDGE OF HIGH PRESSURE MAY CROSS THE STATE MONDAY BEFORE SOUTHWEST WINDS BEGIN TO STRENGTHEN AGAIN TUESDAY IN ADVANCE OF AN UPPER LEVEL TROUGH THAT WILL CROSS MAINLY NORTH OF NM WEDNESDAY. ITS NOW LOOKING LESS LIKELY THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP MONDAY AFTERNOON...ALTHOUGH WINDS SHOULD BE GUSTY ON PARTS OF THE PLAINS. CRITICAL CONDITIONS COULD REDEVELOP IN THE EAST TUESDAY OR WED IF THE JET STREAK ROUNDING THE BASE OF THE NEXT UPPER TROUGH IS STRONG ENOUGH...OR IF A STRONG ENOUGH LEE TROUGH CAN DEVELOP AT THE SURFACE. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 39 65 39 / 50 5 5 5 DULCE........................... 53 28 61 31 / 70 5 5 5 CUBA............................ 60 32 65 35 / 50 0 0 0 GALLUP.......................... 59 33 62 31 / 50 5 5 10 EL MORRO........................ 57 29 60 30 / 30 0 0 5 GRANTS.......................... 62 29 65 31 / 20 0 0 5 QUEMADO......................... 64 33 62 33 / 20 0 0 5 GLENWOOD........................ 70 44 70 43 / 5 0 0 5 CHAMA........................... 47 30 55 32 / 80 10 10 5 LOS ALAMOS...................... 59 43 61 45 / 40 0 0 0 PECOS........................... 58 32 61 37 / 30 0 0 0 CERRO/QUESTA.................... 53 31 61 33 / 40 0 0 0 RED RIVER....................... 45 33 52 34 / 40 5 0 0 ANGEL FIRE...................... 50 32 56 33 / 30 5 0 0 TAOS............................ 57 30 64 34 / 30 0 0 0 MORA............................ 56 33 61 37 / 20 0 0 0 ESPANOLA........................ 65 36 70 37 / 30 0 0 0 SANTA FE........................ 60 34 64 40 / 40 0 0 0 SANTA FE AIRPORT................ 63 36 66 40 / 30 0 0 0 ALBUQUERQUE FOOTHILLS........... 68 42 69 42 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 69 45 70 45 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 70 38 72 39 / 20 0 0 0 ALBUQUERQUE WEST MESA........... 69 39 71 40 / 20 0 0 0 LOS LUNAS....................... 71 39 72 42 / 10 0 0 0 RIO RANCHO...................... 69 41 71 41 / 20 0 0 0 SOCORRO......................... 75 46 75 48 / 5 0 0 0 SANDIA PARK/CEDAR CREST......... 64 39 66 39 / 30 0 0 0 TIJERAS......................... 66 40 68 41 / 20 0 0 0 MORIARTY/ESTANCIA............... 67 35 67 37 / 10 0 0 0 CLINES CORNERS.................. 64 36 64 38 / 10 0 0 0 GRAN QUIVIRA.................... 67 43 67 44 / 5 0 0 0 CARRIZOZO....................... 70 46 70 45 / 5 0 0 0 RUIDOSO......................... 61 41 62 41 / 10 0 0 0 CAPULIN......................... 68 38 71 41 / 10 0 0 0 RATON........................... 71 36 74 40 / 10 0 0 0 SPRINGER........................ 70 37 74 39 / 10 0 0 0 LAS VEGAS....................... 64 34 66 39 / 10 0 0 0 CLAYTON......................... 75 43 77 47 / 5 0 0 0 ROY............................. 69 40 71 40 / 5 0 0 0 CONCHAS......................... 78 47 79 49 / 5 0 0 0 SANTA ROSA...................... 77 44 76 42 / 5 0 0 0 TUCUMCARI....................... 81 46 81 49 / 5 0 0 0 CLOVIS.......................... 79 46 81 46 / 0 0 0 0 PORTALES........................ 80 46 82 48 / 0 0 0 0 FORT SUMNER..................... 81 50 81 47 / 0 0 0 0 ROSWELL......................... 82 50 84 49 / 0 0 0 0 PICACHO......................... 74 43 76 45 / 0 0 0 0 ELK............................. 68 42 71 43 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ526-539-540. WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ523-528>538. RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106-108. FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ101-103>109. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108. && 46/44
Hazardous weather outlook, Apr 6, 6:13 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 613 AM MDT WED APR 6 2011 NMZ501>540-071215- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 613 AM MDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 7 AM TO 8 PM MDT FOR THE UPPER GILA REGION...LOWER RIO GRANDE VALLEY AND EASTERN NEW MEXICO...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. STRONG WINDS WILL DEVELOP AFTER SUNRISE ACROSS THE SANGRE DE CRISTO AND SANDIA MOUNTAINS AS WELL AS THE ADJACENT HIGHLANDS...PERSISTING THROUGH THE EARLY EVENING HOURS. SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY...CREATING STRONG CROSS WINDS FOR NORTH AND SOUTH ORIENTED ROADS AS WELL AS REDUCED VISIBILITIES FOR DUST PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FROM LATE MORNING INTO THE EARLY EVENING FROM THURSDAY THROUGH SUNDAY. THE PRIMARY CONCERN WILL BE IN THE EASTERN PLAINS...HOWEVER A MORE SIGNIFICANT EVENT ON FRIDAY WILL ALSO INCLUDE PORTIONS OF WESTERN AND CENTRAL NEW MEXICO. STRONG TO DAMAGING WINDS ARE POSSIBLE EACH AFTERNOON FROM THURSDAY THROUGH SUNDAY WITH THE BEST FOCUS IN THE EAST. EXPECT THE GREATEST COVERAGE ON FRIDAY...WHERE WINDY CONDITIONS ARE LIKELY FOR SOUTHERN AND EASTERN NEW MEXICO. MEANWHILE...EXPECT THE STRONGER WIND SPEEDS TO OCCUR SATURDAY AFTERNOON ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:10 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 12 hr |
| Apr 7, 3:35 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 29 hr |
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.